Linear programming solutions of periodic optimization problems

Approximation of the optimal control

Luke Finlay*, Vladimir Gaitsgory, Ivan Lebedev

*Corresponding author for this work

Research output: Contribution to journalArticle

10 Citations (Scopus)


Deterministic long run average problems of optimal control are "asymptotically equivalent" to infinite-dimensional linear programming problems (LPP) and the latter are approximated by finite dimensional LPP. The solutions of this finite dimensional LPP can be used for numerical analysis of periodic optimization problems. In the present paper we establish the convergence of controls constructed on the basis of the solution of the finite dimensional LPP to the optimal control of a periodic optimization problem. Results are illustrated with a numerical example.

Original languageEnglish
Pages (from-to)399-413
Number of pages15
JournalJournal of Industrial and Management Optimization
Issue number2
Publication statusPublished - 2007
Externally publishedYes



  • Linear Programming approach
  • Numerical solutions
  • Occupational measures
  • Optimal control
  • Periodic Optimization

Cite this